MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO* HERNIA SYSTEM MESH 1; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO* HERNIA SYSTEM MESH 1; MESH, SURGICAL, POLYMERIC
Catalog Number XCUHSOV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Diarrhea (1811); Inflammation (1932); Nausea (1970); Pain (1994); Chills (2191); Weight Changes (2607); Decreased Appetite (4569)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date sent to the fda: 8/5/2024 to date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.(b)(4) submitted for adverse event which occurred on (b)(6) 2011.(b)(4) submitted for adverse event which occurred on (b)(6) 2012.(b)(4) submitted for adverse event which occurred on (b)(6)2014, a review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by an attorney that patient underwent hernia repair surgery on (b)(6) 2011 and mesh was implanted.It was reported that it was reported that patient had hernia repair surgery on (b)(6) 2008 and mesh was implanted.It was reported that the patient underwent removal surgery on (b)(6) 2011, (b)(6) 2012 and (b)(6) 2014 during which the surgeon noted due to defects in the mesh, it failed.It was reported that the patient experienced severe pain, nausea, diarrhea, chills, inflammation, loss of appetite, and extreme weight loss.Other procedure was captured in a separate file.No additional information can be added.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19905780
Report Number2210968-2024-08018
Device Sequence Number8619062
Product Code FTL
UDI-Device Identifier10705031132474
UDI-Public10705031132474
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Catalogue NumberXCUHSOV
Device Lot NumberCM8KSMA0
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale